Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 8, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Feb 16, 2025, 1:06 AM CST for DeKalb County, Marshall County, Alabama. It was in force for 28 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 1:06 AM CST (07:06 UTC)
- Expired
- Feb 16, 2025, 1:34 AM CST
- In force
- 28 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties DeKalb County, AL, Marshall County, AL
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 1:06 AM CST | TSTM WND DMG | 6 Ssw Guntersville, AL | Powerlines down in the Pleasant Grove community. |
| Feb 16, 1:06 AM CST | TSTM WND DMG | 6 Ssw Guntersville, AL | POWERLINES DOWN IN THE PLEASANT GROVE COMMUNITY. |
| Feb 16, 1:10 AM CST | TSTM WND DMG | 4 E Douglas, AL | Multiple trees down along 4200 block of Mount Hebron Road. |
| Feb 16, 1:10 AM CST | TSTM WND DMG | 4 E Douglas, AL | MULTIPLE TREES DOWN ALONG 4200 BLOCK OF MOUNT HEBRON ROAD. |
| Feb 16, 1:11 AM CST | TSTM WND DMG | 4 E Douglas, AL | A large tree was uprooted on Mount Hebron Road near New Home Road. Time estimated by radar. |
| Feb 16, 1:13 AM CST | TSTM WND DMG | 5 Wsw Boaz, AL | Social media report to the NWS account of multiple trees down at the 4300 block of Summerville Road. Time estimated by radar. |
| Feb 16, 1:15 AM CST | TSTM WND DMG | 1 Wsw Boaz, AL | Widespread tree damage along Highway 168 between Albertville and Douglas. |
| Feb 16, 1:15 AM CST | TSTM WND DMG | 1 Wsw Boaz, AL | WIDESPREAD TREE DAMAGE ALONG HIGHWAY 168 BETWEEN ALBERTVILLE AND DOUGLAS. |
| Feb 16, 1:15 AM CST | TSTM WND GST 52 | 4 Sw Albertville, AL | |
| Feb 16, 1:15 AM CST | TSTM WND GST 52 | 4 Sw Albertville, AL | |
| Feb 16, 1:15 AM CST | TSTM WND GST 52 | 4 Sw Albertville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
578
WFUS54 KHUN 160706
TORHUN
ALC049-095-160745-
/O.NEW.KHUN.TO.W.0008.250216T0706Z-250216T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
106 AM CST Sun Feb 16 2025
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Southeastern Marshall County in northeastern Alabama...
Southwestern DeKalb County in northeastern Alabama...
* Until 145 AM CST.
* At 105 AM CST, a severe thunderstorm capable of producing a tornado
was located over McLarty, or 11 miles northeast of Blountsville,
moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Albertville around 115 AM CST.
Boaz around 125 AM CST.
Other locations impacted by this tornadic thunderstorm include
McVille, High Point, Lakeview, Horton, Hopewell, Skirum, Douglas,
Arona, Hustleville, and Kilpatrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3424 8644 3426 8644 3427 8646 3445 8596
3420 8591 3420 8611 3419 8611 3418 8619
3410 8630
TIME...MOT...LOC 0705Z 259DEG 30KT 3417 8643
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
70/DD2 follow-up statements
170
WWUS54 KHUN 160718
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
118 AM CST Sun Feb 16 2025
ALC049-095-160745-
/O.CON.KHUN.TO.W.0008.000000T0000Z-250216T0745Z/
Marshall AL-DeKalb AL-
118 AM CST Sun Feb 16 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CST FOR
SOUTHEASTERN MARSHALL AND SOUTHWESTERN DEKALB COUNTIES...
At 118 AM CST, a severe thunderstorm capable of producing a tornado
was located over Boaz, moving east at 65 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Crossville and Geraldine around 125 AM CST.
Other locations impacted by this tornadic thunderstorm include
McVille, Lakeview, Hopewell, Skirum, Arona, Hustleville, Kilpatrick,
Painter, Rodentown, and Whiton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3445 8596 3420 8591 3420 8611 3419 8611
3418 8619 3417 8620 3433 8629
TIME...MOT...LOC 0718Z 252DEG 55KT 3425 8615
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
70/DD354
WWUS54 KHUN 160734
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
134 AM CST Sun Feb 16 2025
ALC049-095-160743-
/O.CAN.KHUN.TO.W.0008.000000T0000Z-250216T0745Z/
Marshall AL-DeKalb AL-
134 AM CST Sun Feb 16 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MARSHALL AND SOUTHWESTERN
DEKALB COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CST for northeastern
Alabama.
&&
LAT...LON 3445 8596 3420 8591 3420 8611 3419 8611
3418 8619 3417 8620 3433 8629
TIME...MOT...LOC 0733Z 259DEG 30KT 3428 8599
$$
70/DDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Feb 15, 11:58 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 15, 11:58 PM CST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 1158 PM CST Sat Feb 15 2025 ...New AVIATION... .NEAR TERM... (Rest of tonight) Issued at 743 PM CST Sat Feb 15 2025 [UPDATE 915 PM] A Tornado Watch has been issued for all of northern Alabama and southern middle Tennessee and is in effect through 4 AM CST Sunday. Make sure to stay weather aware and have multiple ways to receive warnings tonight! Currently some light showers are being shown by radar out ahead of the main line of storms that extends from Louisiana up through western Tennessee and Kentucky. Both the soundings from Jackson, MS and Birmingham, AL show a capping inversion aloft (especially in JAN's). The instability is not as robust in BMX's sounding; however, the instability may increase as the low level jet increases tonight. For our area, there is ample bulk shear and Hi- Res guidance also indicates that there may be a narrow corridor of sufficient surface instability (and increased low-level lapse rates) along and west of I-65 tonight. Although, with cold air damming occurring to our east over the southern Appalachians, it seems more likely that instability will be a bit more limited over northeast Alabama overnight. This will be monitored over the next few hours to see if this holds true. Overall, the forecast has not changed too much, as we are still anticipating a line of severe storms to move through the region this evening and overnight. Damaging winds, heavy downpours, as well as the potential for a few tornadoes are the main threats. With an inch or less of rain forecast with the fast-moving line of storms, nuisance flooding may be a concern (especially with the rains we've received recently). Although, we are not expecting widespread flooding at this time. We are going to keep an eye on our rivers with this rainfall as well as downstream flow, as a couple of our rivers remain in flood from this past week. As for timing of the storms tonight, Hi-Res models suggest that our current thinking (and most likely time) of the line moving through our area of 10 PM over northwest Alabama and moving east of our area between 3-4 AM. Make sure to have multiple ways to receive warnings tonight, especially ones that will wake you up! && .SHORT TERM... (Sunday through Monday) Issued at 101 PM CST Sat Feb 15 2025 The line of storms will exit the area before sunrise Sunday morning. Gusty winds of 20-30 mph will remain during the morning before diminishing by around lunchtime. A colder and drier airmass advects in from the NW on Sunday bringing in another shot of cooler air into the TN Valley. Afternoon temperatures will only be in the upper 40s with overnight lows dipping down into the mid 20s. Given the breezy conditions during the day, a flash freeze overnight is not expected. As the upper level trough axis associated with the storms Saturday night pushes further east of the forecast area, a more zonal flow pattern sets up across the Southeast to start the new work week. Dry and below normal conditions continue on Monday with highs only in the mid 40s and overnight lows once again dropping down into the mid 20s. These temperatures are approximately 10 degrees below the climatological normals for this time of year. && .LONG TERM... (Tuesday through Friday) Issued at 238 AM CST Sat Feb 15 2025 On Tuesday morning, an area of upper low pressure should be exiting to the east from the Canadian Maritimes. West and south of this low, a generally zonal upper flow should be in place over much of the CONUS, with weak troughing across the western states. At this time, an upper level system heading southward across Alberta will result in an area of low pressure forming over the upper Mississippi Valley on Wednesday. This system will bring more inclement weather to the Tennessee Valley for the midweek. Before then, a strong and cold surface high over Saskatchewan with sea level pressure in the lower 1050s mb will exert its influence to the SE, and continue a chilly trend across this area. With more clouds moving in as the upper system forms, more limited direct sun will result in highs only in the lower 50s, a bit cooler than average readings around 58 degrees. These lower 50s will be the warmest temperature of this period, as more colder air is forecast to arrive for the mid and latter half of the week. The upper system consolidating over the eastern plains and western Great Lakes will bring a wintry mix across the area beginning Tue night. The latest grids, based mainly on the NBM has a rain/snow mix for over our Tennessee counties into NW Alabama, with a cold rain more to the SE. On Wednesday, the mix of rain/snow will continue, over similar areas of southern middle Tennessee to NW Alabama, with showers more to the SE. With clouds, good precipitation chances and cold air advection becoming more dominant, high temperatures for the mid week will be colder, ranging from the mid/upper 30s for our TN group and NW AL, with low/mid 40s more towards Marshall, Cullman and southern DeKalb counties. The system should exit to the east Wed night with precipitation tapering off from west to east. Went with a faster track of the precip ending. Total snow amounts should remain under an inch over our north and western areas, with lesser amounts to the SE. Precip ending will help limit snow accumulations, as low temperatures plummet into the mid/upper teens before daybreak Thursday. With clouds slowly decreasing and a lower 1040s mb surface high building SE over the eastern Great Plains, it will very chilly day with highs only in the upper 20s to lower 30s. A NW-N winds of 5-15 mph will produce wind chill values in the teens to lower 20s. Even colder Thur night with lows in the lower teens. High temperatures to close out the work week should only rise into the mid 30s to around 40 under partly cloudy skies. && .AVIATION... (06Z TAFS) Issued at 1158 PM CST Sat Feb 15 2025 A quasi-linear convective line (QLCS) was moving eastward across the forecast area, now between KMSL and KHSV. This line should be impacting KDCU within the next 10 minutes, then KHSV 15-30 min. Strong to damaging wind gusts over 50kt are possible with this line, along with a possible tornado. The QLCS should be positioned east of NE AL by 10Z. A tight pressure gradient around low pressure over KY will keep low-level wind shear in for another hour at KMSL, and a few hours at KHSV. Winds otherwise will remain strong in the 20-30kt range gradually lowering as we go through the day. Winds should veer from the S-SW to the west after daybreak, then W-NW winds should fall below 10kt after sunset. IFR CIGs are expected with the QLCS and an hour or so afterwards, then become MVFR for the remainder of the overnight into the late morning. VFR CIGs are forecast this afternoon and evening. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Wind Advisory until noon CST Sunday for ALZ001>010-016. TN...Wind Advisory until noon CST Sunday for TNZ076-096-097. && NEAR TERM...26 SHORT TERM....GH LONG TERM....RSB AVIATION...RSB
In the hours before
Local storm report, Feb 16, 12:10 AM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1210 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM Tstm Wnd Gst 4 WNW Mooresville 34.65N 86.95W
02/16/2025 M52 MPH Limestone AL ASOS
&&Local storm report, Feb 16, 12:12 AM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1212 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM Tstm Wnd Gst 4 NW Rogersville 34.87N 87.33W
02/16/2025 M50 MPH Lauderdale AL Broadcast Media
Tennessee Valley Weather report.
&&Local storm report, Feb 16, 12:14 AM CST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1214 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM Tstm Wnd Gst 4 NW Madison 34.75N 86.79W
02/16/2025 M62 MPH Limestone AL Amateur Radio
Measured at County Line Road and Highway 72.
&&Local storm report, Feb 16, 12:15 AM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1215 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM Tstm Wnd Gst 4 WNW Mooresville 34.65N 86.95W
02/16/2025 M61 MPH Limestone AL ASOS
&&Local storm report, Feb 16, 12:28 AM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1228 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Tstm Wnd Dmg 1 E Tuscumbia 34.73N 87.69W
02/16/2025 Colbert AL Fire Dept/Rescue
3 large trees down with live wires and road
blockage on Davis Court. Time estimated by
radar.
&&Local storm report, Feb 16, 12:59 AM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1259 AM CST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM Tstm Wnd Dmg 7 W Colony 33.93N 87.03W
02/16/2025 Cullman AL Emergency Mngr
A tree was knocked down at 1718 Alabama
Highway 91. Time estimated by radar.
&&The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:45 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 45 min |
| Feb 15, 10:56 PM CST | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 34 min |
| Feb 15, 11:23 PM CST | Tornado Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 37 min |
| Feb 15, 11:24 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 51 min |
| Feb 15, 11:28 PM CST | Tornado Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 47 min |
| Feb 15, 11:59 PM CST | Tornado Warning | HUN | Jackson, Lawrence, Limestone, Madison | 46 min |
| Feb 16, 12:04 AM CST | Severe Thunderstorm Warning | HUN | Cullman, Jackson, Lawrence, Limestone, Madison, Marshall and 1 more | 41 min |
| Feb 16, 12:40 AM CST | Tornado Warning | HUN | Jackson, Madison | 50 min |
| Feb 16, 12:45 AM CST | Severe Thunderstorm Warning | HUN | Cullman, DeKalb, Jackson, Madison, Marshall, Morgan | 60 min |
| Feb 16, 1:15 AM CST | Tornado Warning | HUN | DeKalb, Jackson, Marshall | 45 min |
| Feb 16, 1:25 AM CST | Tornado Warning | HUN | Jackson | 14 min |
| Feb 16, 1:25 AM CST | Tornado Warning | HUN | DeKalb | 29 min |
| Feb 16, 1:45 AM CST | Tornado Warning | HUN | DeKalb | 15 min |
| Feb 16, 6:48 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 2 hr |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.